Hokkaido Mathematical Journal
- Hokkaido Math. J.
- Volume 38, Number 4 (2009), 721-769.
Nonlinear stability of stationary solutions for curvature flow with triple junction
In this paper we analyze the motion of a network of three planar curves with a speed proportional to the curvature of the arcs, having perpendicular intersections with the outer boundary and a common intersection at a triple junction. As a main result we show that a linear stability criterion due to Ikota and Yanagida  is also sufficient for nonlinear stability. We also prove local and global existence of classical smooth solutions as well as various energy estimates. Finally, we prove exponential stabilization of an evolving network starting from the vicinity of a linearly stable stationary network.
Hokkaido Math. J., Volume 38, Number 4 (2009), 721-769.
First available in Project Euclid: 18 November 2009
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
GARCKE, Harald; KOHSAKA, Yoshihito; ŠEVČOVIČ, Daniel. Nonlinear stability of stationary solutions for curvature flow with triple junction. Hokkaido Math. J. 38 (2009), no. 4, 721--769. doi:10.14492/hokmj/1258554242. https://projecteuclid.org/euclid.hokmj/1258554242